MAUDE Adverse Event Report: ANGIODYNAMICS, INC. MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT

ANGIODYNAMICS, INC. MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT
Catalog Number H787065072015
Medical Device Problem Codes Break (1069); Crack (1135); Uncoiled (1659)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Customer is unknown - not referenced on voluntary medwatch form.Angiodynamics' database was reviewed referencing the provided lot number , however this lot was distributed to multiple customers.Maude database was also checked, however no additional information regarding the end user/reporter was available on the maude record.(b)(4).Device will not be returned.
 
Event or Problem Description
Received user medwatch mw5065175 on october 25, 2016.As reported: a patient with a history of peripheral arterial disease was taken to the cath lab for peripheral arteriogram and possible intervention.The micropuncture needle was introduced via the right groin into the arterial base via modified seldinger approach with a single anterior wall stick.The micropuncture wire was packed into the micropuncture needle where upon under fluoroscopy, was noted to be coiled.Attempt was made to extract the wire using gentle traction, resulting in the unraveling of the wire tip with retained foreign body.The retained wire was successfully extracted from the right groin via incision into the subcutaneous tissue without any complications.It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the guidewire fracturing (unraveling) could not be confirmed because no sample was returned.A possible root cause for the reported complaint is that the end user pulled the guidewire back through then needle.The welded tip of the guidewire could become caught on the beveled edge of the needle causing the wire to become uncoiled however, this cannot be definitively determined at this time as the reported defective device was not returned.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The instructions for use (ic 182), which is supplied to the end user with this catalog number instructs the user to gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
MICRO INTRODUCER KIT
Common Device Name
STANDARD MICRO INTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6112402
Report Number1319211-2016-00162
Device Sequence Number13792960
Product Code DQY
UDI-Device IdentifierH787065072015
UDI-PublicH787065072015
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2019
Device Catalogue NumberH787065072015
Device Lot Number5068283
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;